Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Aug 16, 2021, 4:39 PM EDT for Hardee County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2021, 4:39 PM EDT (20:39 UTC)
- Expired
- Aug 16, 2021, 5:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Tampa Bay, FL
- Hail
- 0.00 in
- Wind
- 50
County Hardee County, FL
The radar
The Tampa radar (KTBW), 51 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1084 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted.
889
WWUS82 KTBW 162039
SPSTBW
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
439 PM EDT Mon Aug 16 2021
FLZ052-056-162115-
Polk FL-Hardee FL-
439 PM EDT Mon Aug 16 2021
...A strong thunderstorm will impact portions of western Hardee and
southwestern Polk Counties through 515 PM EDT...
At 439 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ona, or near Wauchula, moving north at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wauchula, Ona, Fort Meade, Bowling Green, Zolfo Springs, Limestone
and Fort Green.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2737 8178 2736 8201 2774 8206 2776 8206
2776 8176
TIME...MOT...LOC 2039Z 179DEG 15KT 2754 8192
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
TBWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 16, 2:18 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 16, 2:18 PM EDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
218 PM EDT Mon Aug 16 2021
.DISCUSSION...
Tropical Storm Fred moves northward...toward the Deep South...today
as deep layer ridging builds toward FL from the Atlantic. This
ridging continues southwestward tonight then over the Gulf of
Mexico Tue.
While Fred is far enough away to have any direct impacts a very
robust flow around the storm has spread into the area. This has
resulted in a storm surge warning in Levy with a coastal flood
advisory for Citrus and Hernando. A high risk of rip currents
exists from Pinellas to Lee. In addition...bands of heavy showers
and gusty winds are scooting north on the Gulf and may shift
onshore at times during the afternoon. Other showers and storms
will be forming and tracking north over the interior. As Fred
moves onshore tonight the bulk of this activity will be winding
down and ending over night. A moist airmass continues Tue and
with the high pressure building a return to a more typical summer
like pattern is expected.
From Wed through next Mon: The deep layer ridging across FL and much
of the Gulf of Mexico slowly lifts north...with an axis that
stretches along the northern Gulf coast through the weekend. Then
early next week the axis slips south into the northern Gulf waters.
A moist atmosphere prevails although with subtle drying next
weekend. A southeast to east flow along with afternoon sea breezes
near the coast will support diurnal showers and thunderstorms.
Temperatures run a degree or 2 above normal for the lows while the
highs are 2 to 4 degrees above. Tropical Depression Grace is
expected to track west over the Caribbean Seas and into the south
and southwest Gulf of Mexico.
&&
.AVIATION...
16/18Z-17/18Z. Bands of SHRA with ISOLD TSRA/CB continue tracking
north but have so far stayed there. However anticipate some of these
SHRA/TSRA to reach the terminals during the afternoon...along
with convection forming over the interior during the next 1-3
hours. Activity generally winds down over night but expect some
coastal showers AFT 14Z. Winds are SE to S and gusty and may turn
to SSW late afternoon. Winds diminish and back to SE over night.
&&
.MARINE...
Robust to strong flow around Fred will create hazardous marine
conditions into the over night hours. Then as high pressure
builds in winds begin to diminish and back to southeast to east.
Although an onshore shift in the winds is expected in afternoon
sea breezes near the coast. Mariners should continue to monitor
Tropical Depression Grace...currently tracking west through the
Caribbean Sea.
&&
.FIRE WEATHER...
A moist airmass prevails with no low RH concerns and mainly diurnal
showers and thunderstorms. Some robust winds continue with locally
high dispersions.
&&
.Preliminary Point Temps/PoPs...
TPA 78 91 79 94 / 20 30 20 50
FMY 77 92 77 94 / 10 50 20 50
GIF 76 92 77 93 / 30 50 20 60
SRQ 77 91 77 93 / 20 30 20 50
BKV 75 91 74 93 / 20 40 20 60
SPG 80 90 80 93 / 20 30 20 50
&&
Sea Breeze Thunderstorm Regime For Today: 7
Sea Breeze Thunderstorm Regime For Tomorrow: 7
For Additional Information On Sea Breeze Regimes go to the link below
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday morning for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
Coastal Flood Advisory until 4 PM EDT Tuesday for Coastal Citrus-
Coastal Hernando.
Storm Surge Warning for Coastal Levy.
Gulf waters...Small Craft Advisory until 8 PM EDT this evening for Coastal
waters from Englewood to Tarpon Springs FL out 20 NM-Tampa
Bay waters-Waters from Englewood to Tarpon Springs FL out
20 to 60 NM.
Small Craft Advisory until 10 PM EDT this evening for Coastal
waters from Tarpon Springs to Suwannee River FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to
60 NM.
&&
09/RKRHazardous weather outlook, Aug 16, 5:44 AM EDT, 10 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 544 AM EDT Mon Aug 16 2021 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-162000- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee- 544 AM EDT Mon Aug 16 2021 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...FLOOD IMPACT... Locally heavy rainfall is expected, especially across the Nature Coast. The heavy rain may produce flooding of low lying and poor drainage areas as well as the ponding of water on roadways. Motorists should exercise caution. ...COASTAL FLOOD IMPACT... Tropical Storm Fred will bring favorable conditions for coastal flooding from Hernando county northward, especially across Levy county where a Storm Surge Warning is currently in effect. ...RIP CURRENT IMPACT... High surf will produce rip currents along area beaches through tonight. ...MARINE IMPACTS... Wind speeds of 20 to 25 knots with higher gusts will create hazardous boating conditions for small craft operators. ...WATERSPOUT IMPACT... Atmospheric conditions will be favorable for waterspout development, especially north of Tampa Bay. Mariners should be on the lookout for waterspouts. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. ...FLOOD IMPACT... Tomorrow, locally heavy rainfall is expected across northern portions of the Nature Coast as Tropical Storm Fred pulls off to the northeast. The heavy rain may produce flooding of low-lying and poor drainage areas as well as the ponding of water on roadways. Motorists should exercise caution. ...COASTAL FLOOD IMPACT... A shift to south and southwest winds will maintain favorable conditions for coastal flooding across portions of the Nature Coast. Coastal residents should be alert for later statements or warnings...and take action to protect property. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. The public is encouraged to report significant weather impacts to their Local National Weather Service office. Norman
In the hours before
Local storm report, Aug 16, 3:37 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
337 PM EDT MON AUG 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TSTM WND GST 4 NNW BELLEAIR 27.99N 82.83W
08/16/2021 M41 MPH PINELLAS FL MESONET
MESONET STATION FW1789 CLEARWATER BEACH.
0248 PM TSTM WND GST 3 NNW BELLEAIR 27.98N 82.83W
08/16/2021 M38 MPH GMZ853 FL BUOY
BUOY STATION CWBF1 CLEARWATER BEACH PIER 60.
&&Special weather statement, Aug 16, 4:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
439 PM EDT Mon Aug 16 2021
FLZ052-056-162115-
Polk FL-Hardee FL-
439 PM EDT Mon Aug 16 2021
...A strong thunderstorm will impact portions of western Hardee and
southwestern Polk Counties through 515 PM EDT...
At 439 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ona, or near Wauchula, moving north at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wauchula, Ona, Fort Meade, Bowling Green, Zolfo Springs, Limestone
and Fort Green.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2737 8178 2736 8201 2774 8206 2776 8206
2776 8176
TIME...MOT...LOC 2039Z 179DEG 15KT 2754 8192
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 9:45 PM EDT | Special Marine Warning | TBW | 77 min | |
| Aug 15, 9:57 PM EDT | Special Marine Warning | TBW | 93 min | |
| Aug 16, 11:56 AM EDT | Special Marine Warning | TBW | 101 min | |
| Aug 16, 1:26 PM EDT | Special Marine Warning | TBW | 49 min | |
| Aug 16, 2:14 PM EDT | Special Marine Warning | TBW | 61 min | |
| Aug 16, 3:12 PM EDT | Special Marine Warning | TBW | 63 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.